MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-70/I20-30
Medical Device Problem Codes Material Puncture/Hole (1504); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 08/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2019.The left internal iliac artery (iia) and inferior mesenteric artery were occluded and then a non-endologix gore excluder leg (16/12-10) was implanted in the left side.An afx2 bifurcated stent graft and an afx vela suprarenal were then implanted.The procedure was completed with no endoleak.This initial procedure is outside of the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx2 system.On (b)(6) 2023, reintervention was performed to treat aneurysm enlargement and an indeterminate endoleak (possible type ia, iiia or ib).The right iia was occluded, and a non-endologix boston scientific was deployed in the superior mesenteric artery due to a dissection from an unknown cause.An afx vela suprarenal was deployed just below the renal artery and an afx limb extension was deployed on the right side.Balloon touch-up was performed and there was no apparent endoleak.The reintervention was completed.Patient status was not provided.(reported under mfr#: 3011063223-2023-00020).A follow-up performed on (b)(6) 2023, identified that aneurysm had occurred again.The tertiary was performed on (b)(6) 2023.During the open surgery a hole was confirmed on afx2 bifurcated stent graft (type iiib endoleak) just below the proximal edge, blood was jetting.During the explanation the afx2 bifurcated stent graft was cut into several pieces.The two afx vela that were explanted are available for investigation.An i-graft replacement was performed, and the operation was completed.Patient status post explant was reported to be stable.
 
Additional Manufacturer Narrative
The afx2 bifurcated stent graft will not be returned for evaluation as during the explanation the afx2 bifurcated stent graft was cut into several pieces.The two afx vela that were explanted are expected to be returned for evaluation; however, they have not yet been received.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3: other text: device discarded by the hospital.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix performed an evaluation of the one returned explanted afx vela suprarenal stent graft.The device was received in a biohazard containment bag.The device was decontaminated due to the presence of blood and tissue residue.A visual analysis found no found no significant damage.The afx2 bifurcated stent (complaint device) was not returned for evaluation.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the aneurysm enlargement and the open conversion and explant complaints are confirmed.The type iiib endoleak is unconfirmed.This is moderately consistent with the reported adverse event/incident.There was no type iiib endoleak seen on the computed tomography scan before the secondary procedure which was done (b)(6) 2023.It could not be conclusively determined that the high velocity pin hole observed during the surgical conversion was a type iiib endoleak that developed since (b)(6) 2023 or surgical conversion damage.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms for this complaint could not be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Additional Manufacturer Narrative
Correction: d6: explant date.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key18014358
Report Number3011063223-2023-00021
Device Sequence Number20717275
Product Code MIH
UDI-Device Identifier00818009014832
UDI-Public(01)00818009014832(17)200126
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2020
Device Model NumberBEA25-70/I20-30
Device Lot Number1780629003
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer12/13/2023
12/13/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date12/21/2023
12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB EXTENSION (SN (B)(6)).; AFX VELA INFRARENAL (SN (B)(6)).; AFX VELA SUPRARENAL (SN (B)(6)).; BOSTON SCIENTIFIC (NON-ENDOLOGIX).; GORE EXCLUDER (NON-ENDOLOGIX).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale